MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-150CLASS145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 05/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During treatment of a chronic total occlusion with a diamondback peripheral orbital atherectomy device (oad), it was difficult for the device to cross the lesion and it became stuck in both the lesion and on the guide wire.The sheath of the oad was cut and advanced over the crown in order to remove the device and the device and guide wire were removed.The lesion was re-wired and the procedure was completed with an oad of a smaller crown size.There were no patient complications reported.
 
Additional Manufacturer Narrative
The reported oad was received for analysis with the viperwire guide wire engaged in the device.There was no damage observed to the oad driveshaft or crown.The guide wire spring tip coils were stretched but remained intact.When attempting to remove the guide wire from the oad, significant resistance was met.A destructive analysis was performed and revealed dried biological material embedded within the driveshaft filars proximal to the crown.No damage was identified which may have contributed to the accumulation of material.The morphology and root cause of the accumulated biological material is unknown.When the returned guide wire was removed, an in-house wire was passed through the oad and met resistance at the area of embedded material.It is hypothesized that the oad driveshaft became stuck on the guide wire after seizing due to biological material accumulation.However, the root cause of the accumulated tissue remains unknown.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id# (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul MN 55112
MDR Report Key8664140
Report Number3004742232-2019-00147
Device Sequence Number2118098
Product Code MCW
UDI-Device Identifier10852528005251
UDI-Public(01)10852528005251(17)210131(10)257406
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberDBP-150CLASS145
Device Catalogue NumberDBP¿150CLASS145
Device Lot Number257406
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/07/2019
Initial Report FDA Received Date06/03/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;